Alert archive / Kansas / Wind Advisories in 2007

Wind Advisory 8, NWS Goodland, KS

June 7, 200711 counties in Kansas; Dundy County, Hitchcock County, Red Willow County, Nebraska; Kit Carson County, Yuma County, Colorado

NWS Goodland, KS issued this wind advisory at Jun 7, 2007, 9:45 AM CDT for 11 counties in Kansas; Dundy County, Hitchcock County, Red Willow County, Nebraska; Kit Carson County, Yuma County, Colorado. It took effect at Jun 7, 2007, 1:00 PM CDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Jun 7, 2007, 9:45 AM CDT (14:45 UTC)
In effect from
Jun 7, 2007, 1:00 PM CDT
Expired
Jun 7, 2007, 9:26 PM CDT
In force
8 hr
Issued by
NWS Goodland, KS

Counties Kit Carson County, CO, Yuma County, CO, Cheyenne County, KS, Decatur County, KS, Gove County, KS, Graham County, KS, Logan County, KS, Norton County, KS, Rawlins County, KS, Sheridan County, KS, Sherman County, KS, Thomas County, KS, Wallace County, KS, Dundy County, NE, Hitchcock County, NE, Red Willow County, NE

The radar

The Goodland radar (KGLD), 55 km from the middle of the area, began a volume at 14:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 2.8 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2007-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2007-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -175 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2130 m above ground
0-6 km bulk shear
80 kt
0-1 km storm-relative helicity
-175 m²/s²
0-3 km storm-relative helicity
-132 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KGLD 071445
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
845 AM MDT THU JUN 7 2007

.A COLD FRONT WILL MOVE ACROSS THE HIGH PLAINS THIS AFTERNOON AND
EVENING. NORTHWEST WINDS OF 30 TO 40 MPH WITH HIGHER GUSTS WILL
OCCUR WHEN THE FRONT MOVES THROUGH THE TRI-STATE AREA. 

COZ090-091-KSZ001>004-013>016-027>029-NEZ079>081-072245-
/O.NEW.KGLD.WI.Y.0008.070607T1800Z-070608T0300Z/
YUMA-KIT CARSON-CHEYENNE KS-RAWLINS-DECATUR-NORTON-SHERMAN-THOMAS-
SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-DUNDY-HITCHCOCK-RED WILLOW-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...
ST. FRANCIS...ATWOOD...OBERLIN...NORTON...GOODLAND...COLBY...
HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY...QUINTER...
BENKELMAN...TRENTON...MCCOOK
845 AM MDT THU JUN 7 2007 /945 AM CDT THU JUN 7 2007/

...WIND ADVISORY IN EFFECT FROM NOON MDT /1 PM CDT/ TODAY TO 9 PM
MDT /10 PM CDT/ THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON MDT /1 PM CDT/ TODAY TO
9 PM MDT /10 PM CDT/ THIS EVENING. 

NORTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 50 MPH WILL OCCUR
THIS AFTERNOON AND EARLY EVENING. IF YOU PLAN TO DRIVE THIS
AFTERNOON...ESPECIALLY ON INTERSTATE 70...BE PREPARED FOR STRONG
AND GUSTY WINDS. AREAS OF BLOWING DUST WILL ALSO PRODUCE LOCAL
VISIBILITIES NEAR THREE MILES. 

A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT
TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE
PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF
VEHICLE CONTROL.

$$
MENTZER
2 follow-up statements
000 
WWUS73 KGLD 071815
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
1215 PM MDT THU JUN 7 2007

COZ090-091-KSZ001>004-013>016-027>029-NEZ079>081-080215-
/O.CON.KGLD.WI.Y.0008.000000T0000Z-070608T0300Z/
YUMA-KIT CARSON-CHEYENNE KS-RAWLINS-DECATUR-NORTON-SHERMAN-THOMAS-
SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-DUNDY-HITCHCOCK-RED WILLOW-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...
ST. FRANCIS...ATWOOD...OBERLIN...NORTON...GOODLAND...COLBY...
HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY...QUINTER...
BENKELMAN...TRENTON...MCCOOK
1215 PM MDT THU JUN 7 2007 /115 PM CDT THU JUN 7 2007/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT /10 PM CDT/
THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT /10 PM CDT/ THIS
EVENING. 

A COLD FRONT WILL MOVE ACROSS THE TRI-STATE AREA LATER THIS
AFTERNOON. WINDS GUSTED TO 50 MPH ACROSS THE SOUTHERN NEBRASKA
PANHANDLE AND NORTHEAST COLORADO EARLY THIS AFTERNOON. SUSTAINED WINDS
AT YUMA COLORADO WERE NORTHWEST AT 30 MPH. THESE WINDS WILL MOVE
OVER THE REST OF TRI-STATE AREA AROUND 3 PM MDT /4 PM CDT/. YOU
CAN EXPECT WINDS TO GRADUALLY INCREASE THROUGH THE AFTERNOON...AND
EVENTUALLY BECOME NORTHWEST AT 30 TO 40 MPH WITH GUSTS TO 50 MPH.
IF YOU PLAN TO DRIVE THIS AFTERNOON...ESPECIALLY ON INTERSTATE
70...BE PREPARED FOR STRONG AND GUSTY WINDS. AREAS OF BLOWING DUST
WILL ALSO PRODUCE LOCAL VISIBILITIES NEAR THREE MILES.

A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT
TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE
PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF
VEHICLE CONTROL.

$$
MENTZER
000 
WWUS73 KGLD 080226
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
826 PM MDT THU JUN 7 2007

.

COZ090-091-KSZ001>004-013>016-027>029-NEZ079>081-080330-
/O.CAN.KGLD.WI.Y.0008.000000T0000Z-070608T0300Z/
YUMA-KIT CARSON-CHEYENNE KS-RAWLINS-DECATUR-NORTON-SHERMAN-THOMAS-
SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-DUNDY-HITCHCOCK-RED WILLOW-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...
ST. FRANCIS...ATWOOD...OBERLIN...NORTON...GOODLAND...COLBY...
HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY...QUINTER...
BENKELMAN...TRENTON...MCCOOK
826 PM MDT THU JUN 7 2007 /926 PM CDT THU JUN 7 2007/

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS CANCELLED THE WIND
ADVISORY. 

NORTHWEST WINDS CONTINUE TO SLOWLY DECREASE ACROSS THE AREA. WIND
GUSTS OF 30 MPH WILL STILL OCCUR THIS EVENING...AND WILL DIMINISH
TO AROUND 10 MPH BY MORNING.


$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this wind advisory went out at Jun 7, 4:05 AM CDT, 5 hours 40 minutes earlier.

Area forecast discussion, Jun 7, 4:05 AM CDT, 5 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
305 AM MDT THU JUN 7 2007

.DISCUSSION...THE FORECAST CHALLENGES WILL BE THE WIND SPEEDS
TODAY AND TONIGHT ALONG WITH THE TEMPERATURES AS THE LOW PRESSURE
SYSTEM LIFTS OUT OF THE REGION TODAY AND INTO THE GREAT LAKES
REGION OVERNIGHT.

THE PRESSURE GRADIENT HAS RELAXED SOME FROM YESTERDAY ALONG WITH
TH OVERNIGHT INVERSION KEEPING THE STRONGEST LOW LEVEL WINDS UP
OFF THE SURFACE. THE KGLD VAD AND AREA WIND PROFILERS ARE
CURRENTLY SHOWING 30-50 KNOTS OF WIND 1-2KFT AGL. EXPECT THE WINDS
TO MIX DOWN AND THE GRADIENT TO INCREASE THIS AFTERNOON ALONG WITH
THE WIND SHIFT FOLLOWING THE FRONT AS IT MOVES ACROSS THE FORECAST
AREA BY LATE TODAY. WE WILL BE FLIRTING WITH WIND ADVISORY
CRITERIA WINDS TODAY. MODELS ARE WITHIN A FEW KNOTS ON EITHER
SIDE OF THE CRITERIA. THE RUC AND NAM ARE DOING MUCH BETTER IDENTIFYING
THE TIMING AND LOCATION OF THE WINS SHIFT AND SPEED INCREASE TODAY THAN
THE GFS AND HAVE GONE WITH WINDS BASED ON THE RUC...BUT MODERATED
SLIGHTLY TODAY AND TONIGHT. HAVE DECIDED NOT TO ISSUE A WIND
ADVISORY...BUT WILL WORD PRODUCTS STRONGLY AND PASS IT ALONG.

HIGH PRESSURE MOVES IN QUICKLY BEHIND THE EXITING LOW TONIGHT AS A
WEAK RIDGE DEVELOPS OVER THE CENTRAL U.S. WITH ZONAL FLOW ALOFT
OVER THE CENTRAL HIGH PLAINS. COOLER TEMPERATURES TODAY AND FRIDAY
WILL WARM AGAIN THROUGH THE WEEKEND AND THE FIRST PART OF NEXT WEEK. A
SURFACE LEE TROUGH DEVELOPS IN EASTERN COLORADO SATURDAY IN
RESPONSE TO THE ZONAL FLOW ALOFT ALONG WITH THE RETURN FLOW AROUND
THE EXITING SURFACE HIGH PRESSURE AREA. THIS SOUTHERLY FLOW WILL
INCREASE MOISTURE ACROSS THE FORECAST AREA. COMBINED WITH A SHORT
WAVE TROUGH MOVING ACROSS THE TRI-STATE REGION SATURDAY
EVENING...THERE WILL BE A POSSIBILITY OF THUNDERSTORM DEVELOPMENT
LATE SATURDAY. ADDITIONAL SHORT WAVES AND THUNDERSTORM DEVELOPMENT
AREA EXPECTED AGAIN ON SUNDAY AND MONDAY. THE MAIN UPPER TROUGH
MOVES ACROSS THE HIGH PLAINS TUESDAY EVENING FOR ANOTHER SHOT AT
THUNDERSTORMS ACROSS THE TRI-STATE REGION.

&&

.AVIATION...WINDY AND GUSTY CONDITIONS ARE EXPECTED ACROSS THE
TRI-STATE REGION TODAY ALONG WITH THE WEST SOUTHWEST WINDS
SHIFTING TO THE NORTHWEST FOLLOWING A FRONTAL BOUNDARY THIS
AFTERNOON. WIND SPEEDS WILL DECREASE FOLLOWING SUNSET.  CONDITIONS
ARE EXPECTED TO REMAIN VFR DURING THE NEXT 24-36 HOURS.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
NE...NONE.
CO...NONE.
&&

LOCKHART
Hazardous weather outlook, Jun 7, 7:02 AM CDT, 2 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
602 AM MDT THU JUN 7 2007

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-081800-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
602 AM MDT THU JUN 7 2007 /702 AM CDT THU JUN 7 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...TODAY AND TONIGHT

SOUTHWESTERLY WINDS WILL INCREASE AND BECOME GUSTY THIS MORNING AS
A LOW PRESSURE SYSTEM BEGINS TO EXIT THE AREA. WINDY CONDITIONS
WILL CONTINUE THROUGH THE EARLY EVENING AS THE WIND DIRECTION
TURNS NORTHWEST. WINDS SPEEDS WILL DECREASE FOLLOWING SUNSET.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORMS ARE POSSIBLE SATURDAY THROUGH TUESDAY. SEVERE
THUNDERSTORMS ARE POSSIBLE SATURDAY AND SUNDAY WITH LARGE HAIL
AND DAMAGING WINDS THE PRIMARY THREATS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

LOCKHART

Nearby

Wind Advisories in Kansas, 2007Wind Advisories in Nebraska, 2007Wind Advisories in Colorado, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.